• Foot pain & swelling

    Asked by Crimson on Tuesday, October 7, 2014

    Foot pain & swelling

    Has anyone else had this problem? It started a few days after my third chemo treatment & has not subside at all. Podiatrist & MRI show nothing.

    9 Answers from the Community

    9 answers
    • Ejourneys' Avatar
      Ejourneys

      I haven't experienced pain but chemo gives me very mild edema in my feet and calves. Instructions from my cancer center said, "Do Not Cross Your Legs," in all caps, bolded, and surrounded by asterisks. Everything else was in plain type. I broke myself of the leg-crossing habit (chemo nurse didn't even want me to cross my ankles), so maybe that's a factor. I hope you get some relief.

      almost 7 years ago
    • BabsWon's Avatar
      BabsWon

      I had foot pain after my 2nd AC chemo. It was so bad I couldn't wear my normal shoes. I wore loose slip-on canvas shoes and was lucky to work at a desk job, because I had the most pain walking and standing. When I started Taxol the soles of my feet and the palms of my hands became red and peeled like a sunburn. The "good" thing was they also became numb. Three years later, my toes still feel a little numb, and I imagine they always will. The joys of chemo. Ibuprofen helped a bit. Hang in there, the pain eventually goes away.

      almost 7 years ago
    • Lirasgirl33's Avatar
      Lirasgirl33

      It could be a reaction to the chemo. I had something similar but it was a reaction to some antibiotics I was taking. If the docs don't know what's going on, keep pushing for more tests to be done.

      almost 7 years ago
    • virg112012's Avatar
      virg112012

      When I was going thru chemo I had intense itching and burning on the palms of my hands and soles of the feet, no pain, I found that using ice bags would easy the problem and eventually did not happen anymore after my third chemo treatment.

      almost 7 years ago
    • msesq's Avatar
      msesq

      I had swollen ankles on my fourth chemo (THC) and they tingled a bit. I just thought it was neuropathy or reaction to the steroids.

      almost 7 years ago
    • niborflamingo's Avatar
      niborflamingo

      About three months after my last chemo treatment, my feet became so painful that I had great difficulty walking. One of my docs sent me to a PT who recommended support stockings (the kind you need a prescription for.) I was skeptical but it worked! It was a huge relief. Hope that works for you.

      almost 7 years ago
    • MsMope's Avatar
      MsMope

      I had 6 cycles of carbo/taxol. My feet and hands felt swollen and numb or buzzy. It felt like my feet had become rounded on the bottom. I felt tippy. I dropped things a lot. It's a bit better 5 months post-chemo.

      I mentioned this at a recent check-up and the RN said an oncologist told her those feelings in the feet were more related to changes in tiny capillaries than to any nerve damage. I ran this by my physical therapist who thought that made sense. I hope time and exercise will repair and/or recreate the capillary system.

      almost 7 years ago
    • Judt1940's Avatar
      Judt1940

      I finished chemo January/2014. Fingertips on both hands numb. Toes numb and feel like electrical charges. Had neuropathy before chemo and it's much worse now. Keep hoping time passing will at least help. Seemed to get worse when chemo over.

      almost 7 years ago
    • LindaAnnie's Avatar
      LindaAnnie

      I had ankle and calf swelling during treatment. It turned out to be cellulitus -- an infection just under the skin. Antibiotics cured that. I had some neuropathy which has mostly gone away. (5 months out from chemo).

      almost 7 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.